Jump to content

HankNPat: Cutting prozac from 60mg to 40 too fast?


HankNPat

Recommended Posts

I'm on day 5 of taking 40 mg prozac, I had been at 60mg for a few years. Other than the brain zapping and headache, I'm experiencing some severe symptoms.

 

I've been vomiting and having diarrhea simultaneously multiple times per hour. I've never felt like this before. Extremely jittery and heart rate 122 (usually I'm around 65). These symptoms started on day 4 of starting the 40mg.

 

Could these severe symptoms be from withdrawal? Or is it something else entirely?

Link to comment
  • ChessieCat changed the title to HankNPat: Cutting prozac from 60mg to 40 too fast?
  • Moderator

Hello, HankNPat and welcome to SA.  

 

We are not doctors and so can't answer whether these severe symptoms are from withdrawal or something else.  They seem serious.  I would suggest you see your doctor to check it out.

 

You did taper Prozac too fast. At Surviving Antidepressants, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at a more conservative rate as they are sensitive to even the smallest drops.    

 

Why taper by 10% of my dosage?

 

This link will explain withdrawal syndrome.  

 

What is Withdrawal Syndrome?

 

We ask all members to create a drug signature.  This'll enable the moderators to give informed advice.  Please follow this format:

Summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly, especially the five drugs in your post.  Please be sure to put the start date, dosage and end date for each drug.

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

You might want to consider reinstating a very small dose of one of your drugs. After we receive your signature, we can advise you which drug to reinstate and what dosage. At this time, reinstatement of a very small dose of the original drug is the only known way to help alleviate withdrawal syndrome.  The only other alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis.  Unfortunately no one can give you an exact timeline as to when you will start feeling better and while some do recover relatively easily, for others it can take many months to many years.  

 

If you decide you want to reinstate, please let me know and I will consult with the other moderators as to what dosage to reinstate.  

 

Please do not reinstate without consulting with us.  Your brain has acclimated itself to some extent to being off the drugs and reinstatement of too large a dose can result in further destabilization.

 

Please be sure to complete your signature.  

 

This link explains reinstatement:

 

About reinstating and stabilizing to reduce withdrawal symptoms ...

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg 

Feb. 2021, begin 10%/4 week taper.  Current dose as of Jan. 11, 2022: 5.4mg 

Taper is 71% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg and holding.  

Taper is 80% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Sounds way too fast to me.... 

 

200 Zoloft; 10 mg Zyprexa; 4 mg valium as of May 2021;  Valium taper: July 16: 3.5 valium; July 30: 3 mg (paused valium taper); Aug. 23: 2.5 mg
Zyprexa: July 26: 8.75 mg; Aug. 9: 7.5 mg; Aug. 30: 7.1 mg

-------
Dec 1, 2016. 10 mg zyprexa for 1.5 month. Started taper mid-Jan. 2017. Cut 1.25 mg every 2 weeks; smaller cuts 2.5 mg down. Stopped at .6 mg. May 7, 2017: zyprexa free. 
Zoloft: Dec1, 2016, 200 mg. Started taper: Jun12, 2017: 197.5 mg; Jun19,:195 mg; July 2:185mg; July 9,:180 mg; July16,: 175; July 23: 170; July 30: 165; Aug6: 160; Aug13: 155; Aug. 20: 150; Aug.27: 146 mg; Sept3: 145 mg; Sept10:143 mg; Sept17:140 mg....Nov5: 122 mg...Dec3:112.5 mg; Jan14, 2018: 95 mg...Jan28: 90 mg; Feb21:80 mg; Mar11: 75 mg; May2:70 mg; May15: 68 mg; May28: 65 mg; Jun9: 62 mg;Jun25: 60 mg:July22: 55 mg; Aug25: 45 mg. Aug28: 50 mg...Oct 28: 38 mg; Dec.4: 30 mg; Jan8,2019: 25mg; Feb6: 23.5 mg; Apr1:17.5mg; May1:1 mg; May 5: 18;  May 18:15mg; June 16:12.5mg; Sept 10:11 mg; Sept.16:10 mg; Oct. 1: 9mg; Nov. 27: 8mg; Dec.5: 7mg; Jan.1,2020, 6 mg; Feb1: 5 mg; May 1: 2.5 mg; Jn 1: 2 mg; Jy 1: 1.5 mg

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy